Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 14, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Apr 5, 2011, 3:29 PM CDT for 24 counties in Texas. It took effect at Apr 6, 2011, 10:00 AM CDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 5, 2011, 3:29 PM CDT (20:29 UTC)
- In effect from
- Apr 6, 2011, 10:00 AM CDT
- Expired
- Apr 6, 2011, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 12:30 PM CDT | WILDFIRE 5000 | 5 N Swenson, TX | LARGE WILDFIRE ONGOING. PORTIONS OF US HWY 83 AND FM 1263 HAVE BEEN INTERMITTENTLY BRIEFLY CLOSED. TFS ESTIMATES 5000 ACRES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3557 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878 WWUS84 KLUB 052029 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 329 PM CDT TUE APR 5 2011 TXZ025-026-031-032-036>038-042-060430- /O.UPG.KLUB.FW.A.0016.110406T1500Z-110407T0100Z/ /O.NEW.KLUB.FW.W.0014.110406T1500Z-110407T0100Z/ /O.NEW.KLUB.FW.A.0017.110407T1500Z-110408T0100Z/ /O.CON.KLUB.FW.W.0013.000000T0000Z-110406T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA- 329 PM CDT TUE APR 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE ROLLING PLAINS AND PORTIONS OF THE EASTERN SOUTH PLAINS DUE TO GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY FOR FOR THE ROLLING PLAINS AND PORTIONS OF THE EASTERN SOUTH PLAINS DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY LOWER THAN 10 PERCENT...AND EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR THE SAME AREA THURSDAY FOR POSSIBLE WINDS NEAR 30 MPH...VERY LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY. THIS IS IN ADDITION TO THE RED FLAG WARNING STILL IN EFFECT UNTIL 7 PM THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY. A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE AS GUSTY SOUTH TO SOUTHWEST WINDS TODAY DIMINISH OVERNIGHT...BUT INCREASE FROM THE WEST OR SOUTHWEST ON WEDNESDAY. YET STRONGER WINDS ARE POSSIBLE ON THURSDAY. TEMPERATURES WILL WARM FURTHER OVER THE NEXT FEW DAYS INTO THE HIGH 80S TO MID 90S... OR NEARLY 20 DEGREES WARMER THAN NORMAL. RELATIVE HUMIDITY VALUES WILL FALL TO 10 PERCENT OR LOWER IN THE AFTERNOONS...WHILE FIRE DANGER WILL BE EXTREME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>024-027>030-033>035-039>041-060430- /O.UPG.KLUB.FW.A.0016.110406T1500Z-110407T0100Z/ /O.NEW.KLUB.FW.W.0014.110406T1500Z-110407T0100Z/ /O.NEW.KLUB.FW.A.0017.110407T1500Z-110408T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- 329 PM CDT TUE APR 5 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY FOR THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY LOWER THAN 10 PERCENT... AND EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FOR THE SAME AREA THURSDAY FOR POSSIBLE WINDS NEAR 30 MPH...VERY LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING... WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY. A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE WINDS INCREASE FROM THE WEST ON WEDNESDAY. YET STRONGER WINDS ARE POSSIBLE ON THURSDAY. TEMPERATURES WILL WARM FURTHER OVER THE NEXT FEW DAYS INTO THE HIGH 80S OR LOW 90S...OR NEARLY 20 DEGREES WARMER THAN NORMAL. RELATIVE HUMIDITY VALUES WILL FALL TO 10 PERCENT OR LOWER IN THE AFTERNOONS...WHILE FIRE DANGER WILL BE EXTREME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ043-044-060430- /O.NEW.KLUB.FW.A.0017.110407T1500Z-110408T0100Z/ /O.CON.KLUB.FW.W.0013.000000T0000Z-110406T0000Z/ /O.CON.KLUB.FW.A.0016.110406T1500Z-110407T0100Z/ KENT-STONEWALL- 329 PM CDT TUE APR 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE ROLLING PLAINS AND PORTIONS OF THE EASTERN SOUTH PLAINS DUE TO GUSTY WINDS...VERY LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING OVER THE SOUTHERN ROLLING PLAINS DUE TO CONTINUING EXTREME FIRE DANGER COMBINED MUCH ABOVE NORMAL TEMPERATURES...VERY LOW RELATIVE HUMIDITY...AND GUSTY WINDS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR THE SAME AREA THURSDAY FOR POSSIBLE WINDS NEAR 30 MPH...VERY LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT WEDNESDAY...WHILE A NEW FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THURSDAY. A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE AS GUSTY SOUTH TO SOUTHWEST WINDS TODAY DIMINISH OVERNIGHT...BUT INCREASE FROM THE WEST OR SOUTHWEST ON WEDNESDAY. YET STRONGER WINDS ARE POSSIBLE ON THURSDAY. TEMPERATURES WILL WARM FURTHER OVER THE NEXT FEW DAYS INTO THE MID 90S...OR AROUND 20 DEGREES WARMER THAN NORMAL. RELATIVE HUMIDITY VALUES WILL FALL TO 10 TO 15 PERCENT IN THE AFTERNOONS...WHILE FIRE DANGER WILL BE EXTREME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
3 follow-up statements
008 WWUS84 KLUB 060008 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 708 PM CDT TUE APR 5 2011 TXZ025-026-031-032-036>038-042-061200- /O.EXP.KLUB.FW.W.0013.000000T0000Z-110406T0000Z/ /O.CON.KLUB.FW.W.0014.110406T1500Z-110407T0100Z/ /O.CON.KLUB.FW.A.0017.110407T1500Z-110408T0100Z/ HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-KING-GARZA- 708 PM CDT TUE APR 5 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY FOR THE SOUTH PLAINS AND ALL BUT THE FAR SOUTHERN ROLLING PLAINS DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH... RELATIVE HUMIDITY LOWER THAN 10 PERCENT...AND EXTREME FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE RED FLAG WARNING FOR TUESDAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE AS GUSTY SOUTH TO SOUTHWEST WINDS TODAY DIMINISH OVERNIGHT...BUT INCREASE FROM THE WEST OR SOUTHWEST ON WEDNESDAY. YET STRONGER WINDS ARE POSSIBLE ON THURSDAY. TEMPERATURES WILL WARM FURTHER OVER THE NEXT FEW DAYS INTO THE HIGH 80S TO MID 90S... OR NEARLY 20 DEGREES WARMER THAN NORMAL. RELATIVE HUMIDITY VALUES WILL FALL TO 10 PERCENT OR LOWER IN THE AFTERNOONS...WHILE FIRE DANGER WILL BE EXTREME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ043-044-061200- /O.EXP.KLUB.FW.W.0013.000000T0000Z-110406T0000Z/ /O.CON.KLUB.FW.A.0016.110406T1500Z-110407T0100Z/ /O.CON.KLUB.FW.A.0017.110407T1500Z-110408T0100Z/ KENT-STONEWALL- 708 PM CDT TUE APR 5 2011 ...FIRE WEATHER WATCH FOR THE SOUTHERN ROLLING PLAINS REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR POSSIBLE WINDS NEAR 30 MPH...VERY LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER... ...FIRE WEATHER WATCH FOR THE SOUTHERN ROLLING PLAINS REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR POSSIBLE WINDS NEAR 30 MPH...VERY LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER... THE RED FLAG WARNING FOR TUESDAY IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE AS GUSTY SOUTH TO SOUTHWEST WINDS TODAY DIMINISH OVERNIGHT...BUT INCREASE FROM THE WEST OR SOUTHWEST ON WEDNESDAY. YET STRONGER WINDS ARE POSSIBLE ON THURSDAY. TEMPERATURES WILL WARM FURTHER OVER THE NEXT FEW DAYS INTO THE MID 90S...OR AROUND 20 DEGREES WARMER THAN NORMAL. RELATIVE HUMIDITY VALUES WILL FALL TO 10 TO 15 PERCENT IN THE AFTERNOONS...WHILE FIRE DANGER WILL BE EXTREME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>024-027>030-033>035-039>041-061200- /O.CON.KLUB.FW.W.0014.110406T1500Z-110407T0100Z/ /O.CON.KLUB.FW.A.0017.110407T1500Z-110408T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN- 708 PM CDT TUE APR 5 2011 ...RED FLAG WARNING FOR THE SOUTH PLAINS AND ALL BUT THE FAR SOUTHERN ROLLING PLAINS REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY DUE TO 20 FOOT WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY LOWER THAN 10 PERCENT...AND EXTREME FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR POSSIBLE WINDS NEAR 30 MPH...VERY LOW RELATIVE HUMIDITY...AND EXTREME FIRE DANGER... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE WINDS INCREASE FROM THE WEST ON WEDNESDAY. YET STRONGER WINDS ARE POSSIBLE ON THURSDAY. TEMPERATURES WILL WARM FURTHER OVER THE NEXT FEW DAYS INTO THE HIGH 80S OR LOW 90S...OR NEARLY 20 DEGREES WARMER THAN NORMAL. RELATIVE HUMIDITY VALUES WILL FALL TO 10 PERCENT OR LOWER IN THE AFTERNOONS...WHILE FIRE DANGER WILL BE EXTREME. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
795 WWUS84 KLUB 060845 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 345 AM CDT WED APR 6 2011 TXZ043-044-062100- /O.UPG.KLUB.FW.A.0016.110406T1500Z-110407T0100Z/ /O.UPG.KLUB.FW.A.0017.110407T1500Z-110408T0100Z/ /O.NEW.KLUB.FW.W.0015.110407T1500Z-110408T0100Z/ /O.EXA.KLUB.FW.W.0014.110406T1500Z-110407T0100Z/ KENT-STONEWALL- 345 AM CDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WEST TO SOUTHWEST WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY LOWER THAN 10 PERCENT...AND EXTREME FIRE DANGER... ...RED FLAG WARNING IS IN EFFECT FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE FROM 10 AM TO 8 PM CDT THURSDAY...DUE TO 20 FOOT SOUTHWEST WINDS RANGING BETWEEN 25 TO 30 MPH...RELATIVE HUMIDITY LESS THAN 15 PERCENT...AND EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM 10 AM TO 8 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE AS GUSTY SOUTH TO SOUTHWEST WINDS INCREASE FROM THE WEST OR SOUTHWEST LATE THIS MORNING INTO THIS EVENING. YET STRONGER WINDS ARE POSSIBLE ON THURSDAY. TEMPERATURES WILL WARM FURTHER OVER THE NEXT FEW DAYS INTO THE UPPER 80S TO LOWER 90S...OR AROUND 15 DEGREES ABOVE NORMAL. RELATIVE HUMIDITY VALUES WILL FALL TO NEAR 10 PERCENT EACH AFTERNOON...WHILE FIRE DANGER WILL BE EXTREME. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ021>042-062100- /O.UPG.KLUB.FW.A.0017.110407T1500Z-110408T0100Z/ /O.NEW.KLUB.FW.W.0015.110407T1500Z-110408T0100Z/ /O.CON.KLUB.FW.W.0014.110406T1500Z-110407T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA- 345 AM CDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO 20 FOOT WEST TO SOUTHWEST WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY LOWER THAN 10 PERCENT...AND EXTREME FIRE DANGER... ...RED FLAG WARNING IS IN EFFECT FOR ALL OF THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE FROM 10 AM TO 8 PM CDT THURSDAY...DUE TO 20 FOOT SOUTHWEST WINDS RANGING BETWEEN 25 TO 30 MPH...RELATIVE HUMIDITY LESS THAN 15 PERCENT...AND EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING. A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE AS GUSTY SOUTH TO SOUTHWEST WINDS INCREASE FROM THE WEST OR SOUTHWEST LATE THIS MORNING INTO THIS EVENING. YET STRONGER WINDS ARE POSSIBLE ON THURSDAY. TEMPERATURES WILL WARM FURTHER OVER THE NEXT FEW DAYS INTO THE UPPER 80S TO LOWER 90S...OR AROUND 15 DEGREES ABOVE NORMAL. RELATIVE HUMIDITY VALUES WILL FALL TO NEAR 10 PERCENT EACH AFTERNOON...WHILE FIRE DANGER WILL BE EXTREME. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
685 WWUS84 KLUB 062029 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 329 PM CDT WED APR 6 2011 TXZ021>025-027>030-033>036-039>042-070300- /O.NEW.KLUB.FW.A.0018.110408T1700Z-110409T0100Z/ /O.NEW.KLUB.FW.A.0019.110409T1700Z-110410T0100Z/ /O.CON.KLUB.FW.W.0014.000000T0000Z-110407T0100Z/ /O.CON.KLUB.FW.W.0015.110407T1500Z-110408T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 329 PM CDT WED APR 6 2011 ...A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE INTO THE COMING WEEKEND OVER THE SOUTHERN HIGH PLAINS... ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE TEXAS SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO GUSTY WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND EXTREME FIRE DANGER... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR THE TEXAS SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO WINDS RANGING BETWEEN 25 AND 30 MPH...RELATIVE HUMIDITY LESS THAN 15 PERCENT...AND EXTREME FIRE DANGER... ...FIRE WEATHER WATCHES HAVE NOW BEEN ISSUED FOR BOTH FRIDAY AND SATURDAY AFTERNOONS AND EARLY EVENINGS OVER THE TEXAS SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE DUE TO GUSTY WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED FIRE WEATHER WATCHES...BOTH FRIDAY AFTERNOON AND EARLY EVENING...AND SATURDAY AFTERNOON AND EARLY EVENING. RED FLAG WARNINGS REMAIN IN EFFECT UNTIL 8 PM CDT THIS EVENING AND AGAIN FROM 10 AM TO 8 PM CDT THURSDAY. AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE AS GUSTY WINDS DIMINISH EARLY THIS EVENING...BUT STRONGER WEST TO SOUTHWEST WINDS DEVELOP ON THURSDAY. SUSTAINED WIND SPEEDS THURSDAY ARE EXPECTED TO RANGE FROM 25 TO 30 MPH. TEMPERATURES WILL REMAIN AROUND 10 TO 15 DEGREES WARMER THAN NORMAL WHILE FIRE DANGER WILL BE EXTREME AND RELATIVE HUMIDITY LEVELS RANGE FROM 5 TO 15 PERCENT. GUSTY WINDS MAY DEVELOP AGAIN FRIDAY AFTERNOON AND EARLY EVENING... WHILE STRONGER WINDS ARE AGAIN EXPECTED OVER THE WEEKEND. THE PROLONGED NATURE OF THESE CONDITIONS...WITH LITTLE OVERNIGHT HUMIDITY RECOVERY...MAY LEAD TO VERY RAPID SPREAD OF WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ026-031-032-037-038-043-044-070300- /O.NEW.KLUB.FW.A.0019.110409T1700Z-110410T0100Z/ /O.CON.KLUB.FW.W.0014.000000T0000Z-110407T0100Z/ /O.CON.KLUB.FW.W.0015.110407T1500Z-110408T0100Z/ CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 329 PM CDT WED APR 6 2011 ...A COLD FRONT EDGING SOUTH THIS EVENING WILL BRING A NORTHERLY WIND SHIFT BUT WILL STILL PRODUCE GUSTY WINDS AND LOW HUMIDITY... ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR THE TEXAS ROLLING PLAINS DUE TO GUSTY WINDS IN EXCESS OF 20 MPH WITH WINDS SHIFTING TO A NORTHERLY DIRECTION...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND EXTREME FIRE DANGER... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR THE ROLLING PLAINS DUE TO WINDS RANGING BETWEEN 20 AND 25 MPH...RELATIVE HUMIDITY LESS THAN 15 PERCENT...AND EXTREME FIRE DANGER... ...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SATURDAY AFTERNOON AND EARLY EVENINGS OVER THE ROLLING PLAINS DUE TO GUSTY WINDS IN EXCESS OF 20 MPH...RELATIVE HUMIDITY LESS THAN 10 PERCENT...AND EXTREME FIRE DANGER... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EARLY EVENING. RED FLAG WARNINGS REMAIN IN EFFECT UNTIL 8 PM CDT THIS EVENING AND AGAIN FROM 10 AM TO 8 PM CDT THURSDAY. A COLD FRONT BOUNDARY WILL SHIFT SOUTHWARD THIS EVENING PRODUCING A WIND SHIFT TO A NORTH OR NORTHEAST DIRECTION. WINDS WILL REMAIN GUSTY AND RELATIVE HUMIDITY LEVELS WILL REMAIN LOW WHICH COULD COMPLICATE FIRE FIGHTING EFFORTS. ON THURSDAY...STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP WITH WIND SPEEDS FROM 20 TO 25 MPH. TEMPERATURES WILL REMAIN AROUND 20 DEGREES WARMER THAN NORMAL WHILE FIRE DANGER WILL BE EXTREME AND RELATIVE HUMIDITY LEVELS RANGE FROM 10 TO 15 PERCENT. STRONG WINDS ARE EXPECTED AGAIN BY SATURDAY AFTERNOON...WHILE HUMIDITY LEVELS WILL DROP DURING THE AFTERNOON AND FIRE DANGER WILL BE EXTREME. THE PROLONGED NATURE OF THESE CONDITIONS MAY LEAD TO VERY RAPID SPREAD OF WILDFIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 5, 10:55 AM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 5, 10:55 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1055 AM CDT TUE APR 5 2011 .FIRE WEATHER UPDATE... WINDS ON THE INCREASE OVER MOST EASTERN ZONES LATE THIS MORNING AS A WIND MAXIMUM JUST OFF THE GROUND MIXES TO THE SURFACE AND THE PRESSURE GRADIENT TIGHTENS. WE HAVE ISSUED A RED FLAG WARNING FOR THE REMAINDER OF TODAY OVER MOST OF OUR EASTERN ZONES. ALSO... SOMEWHAT STRONGER DOWNSLOPE WESTERLY WINDS APPEAR VERY POSSIBLE ON WEDNESDAY AS A DISTURBANCE SWINGS BY JUST TO THE NORTH PULLING SURFACE LOW INTO THE EASTERN PANHANDLE. TEMPERATURES SHOULD INCREASE TO WELL ABOVE NORMAL WHILE RELATIVE HUMIDITY MAY DROP BELOW 5 PERCENT MANY AREAS. SO...WE ALSO HAVE ISSUED A FIRE WEATHER WATCH FOR WEDNESDAY. THURSDAY OFFERS YET ANOTHER IMPENDING FIRE WEATHER DAY WHICH WE WILL ADDRESS FURTHER WITH THIS AFTERNOONS FORECAST PACKAGE. RMCQUEEN && .AVIATION... VFR WILL DOMINATE WITH GUSTY SOUTHWEST TO SOUTHERLY WINDS...TAKING ON MORE OF A DOWNSLOPE WESTERLY COMPONENT LATE IN THE TAF PERIOD. RMCQUEEN && .PREV DISCUSSION... /ISSUED 614 AM CDT TUE APR 5 2011/ AVIATION... TIGHTENING PRESSURE GRADIENT WILL INCREASE S TO SW WINDS TOWARD 15G25 KT AT BOTH TAF SITES BY MID MORNING. OVERNIGHT WILL SEE WINDS DROP OFF JUST A BIT BUT STILL LIKELY GREATER THAN 12 KT FOR MOST OF THE NIGHT. PREV DISCUSSION... /ISSUED 303 AM CDT TUE APR 5 2011/ SHORT TERM... WARMER TEMPS EXPECTED TODAY WITH INCREASING HEIGHTS ALOFT AS LOW AMPLITUDE UPPER RIDGE MIGRATES OVERHEAD AND AS LEE TROUGH BECOMES ESTABLISHED ACROSS ERN NM WITH INCREASING SOUTH TO SOUTHWEST WINDS AND CORRESPONDING LOW LEVEL WARM ADVECTION. SOUTH WINDS TO STAY UP SOME OVERNIGHT WITH MODEST INCREASE IN DEW POINTS BUT WITH MAIN EFFECT BEING TO KEEP OVERNIGHT LOWS ON THE MILD SIDE. LONG TERM... NOT MUCH CHANGE MADE TO THE EXTENDED FORECAST AS IT APPEARS TO BE PLAGUED BY BREEZY TO WINDY CONDITIONS...AND LOW TO HIGH END CRITICAL FIRE WEATHER DAYS. NEAR ZONAL FLOW ALOFT WILL PREVAIL ON WEDNESDAY...AND THUS SFC LEE TROUGHING ACROSS THE PANHANDLES WILL INDUCE BREEZY WEST TO SOUTHWESTERLY SFC WINDS. THE FILTERING OF DRIER AIR COURTESY OF THE DOWNSLOPING WINDS SUGGEST RELATIVE HUMIDITY VALUES BEING CAPABLE OF DROPPING INTO THE SINGLE DIGITS BY THE AFTERNOON. HOWEVER...THE DISPLACEMENT OF UA JETS TENDS TO FAVOR THE WESTERN ZONES. FLOW ALOFT QUICKLY TRANSITIONS TO A MORE SOUTHWESTERLY FLOW BY WEDNESDAY NIGHT/THURSDAY MORNING THANKS TO AN APPROACHING ALBEIT DECAYING PACIFIC UA TROUGH. THIS SYNOPTIC TRANSITION WILL AID TO TRANSPORT GULF MOISTURE NORTHWARD TOWARDS THE SOUTH PLAINS. FORECAST SOLUTIONS DISPLAY LOW LEVEL MOISTURE PERHAPS NEARING THE FAR SE ZONES BY THURSDAY MORNING...WITH LIGHT QPF VALUES ACROSS THE NORTHERN AND CENTRAL ZONES AS THE SYSTEM PROPAGATES NE ACROSS THE REGION /THIS IS DEPICTED MORE SO BY THE GFS WHERE AS THE NAM...GEM AND ECMWF SOLUTIONS ARE LESS OPTIMISTIC IN THIS REGARD/. HOWEVER PER MODEL SOUNDINGS...MID-LEVEL CLOUDINESS CAN NOT BE RULED OUT. BY THURSDAY AFTERNOON...ANY MOISTURE REMNANTS QUICKLY GETS SHIFTED EAST OF THE ROLLING PLAINS THANKS TO THE EASTWARD SURGE OF THE DRYLINE. AGAIN RHS WILL FALL BELOW 15 PERCENT WITH MOS GUIDANCE DISPLAYING SOUTHWESTERLY WIND SPEEDS OF 32 KTS AT BOTH KLBB AND KCDS...THUS EXTENDING CRITICAL FIRE WEATHER CONDITIONS CWA-WIDE. BY FRIDAY...A NW PACIFIC UA SYSTEM WILL DIG ESE NEARING THE BAJA OF CALIFORNIA...AND HENCE SHARPENING THE SW FLOW ALOFT. SFC LEE TROUGHING WILL INDUCE BREEZY SOUTHWESTERLY SFC WINDS...HOWEVER NOT AS STRONG AS DEPICTED ON THURSDAY. STILL...RHS WILL FALL BELOW 15 PERCENT WITH BEST MOISTURE LOCATED EAST OF THE ROLLING PLAINS. THE DRYLINE WILL RETREAT A BIT WESTWARD ACROSS LOCALES OFF THE CAPROCK SATURDAY MORNING...WITH DEPICTIONS OF LIGHT QPF AND LOW-MID LEVEL CLOUDINESS ACROSS THE AFOREMENTIONED AREA. HOWEVER...THE APPROACHING AFOREMENTIONED SYSTEM ACROSS THE DESERT SW WILL INDUCE A SFC LEE TROUGH AND A QUICK EASTWARD SURGE OF THE DRYLINE. ABL MIXING APPEARS DEEPER THAN FRIDAY AND HENCE IS SHOWN VIA MOS GUIDANCE WIND SPEEDS /35 AND 32 KTS AT KLBB AND KCDS RESPECTIVELY/. BY SUNDAY...THE SYSTEM WILL EVOLVE INTO A WAVE AND TRANSLATE ESE ACROSS THE SOUTH PLAINS. THE ASSOCIATED PACIFIC FRONT WILL INDUCE WINDY WEST TO NORTHWESTERLY SFC WINDS /30-35 KTS/ SUNDAY AFTERNOON...WHICH WILL SHIFT BEST MOISTURE WELL EAST OF THE CWA. AGAIN THIS DOWNSLOPING WIND COMPONENT WILL PROMOTE THE FILTERING OF DRIER AIR ALTHOUGH IT MAY NOT BE SIGNIFICANTLY DRIER DUE TO ITS PACIFIC ORIGINS /PLUS TEMPS WILL BE SLIGHTLY COOLER/. BY MONDAY...NEAR ZONAL FLOW ALOFT WILL RETURN WITH GENERALLY LIGHT /AOA 10 KTS/ WEST TO SOUTHWESTERLY WIND SPEEDS. TO SUMMARIZE...MOISTURE MAY BE DIFFICULT TO COME BY AS SFC LEE TROUGHING AND THE PROMINENT EASTWARD PUSH OF THE DRYLINE COMMENCES. HOWEVER...EAST AND SOUTHEAST ZONES WILL HAVE THE BEST SHOT FOR CLOUDS AND/OR PRECIP. WILL HOWEVER MAINTAIN A DRY FORECAST ATTM...WITH HIGHEST BELOW MENTIONABLE POPS BEING SPATIALLY DISTRIBUTED ACROSS THE AFOREMENTIONED AREAS. LOW TO HIGH END CRITICAL FIRE WEATHER DAYS WILL ENSUE THIS WEEK...WITH FORECAST SOLUTIONS HONING IN ON THURSDAY...SATURDAY AND PERHAPS SUNDAY BEING THE EXTREMELY CRITICAL DAYS. FOR FURTHER INFORMATION...PLEASE REFER TO THE FIRE WEATHER DISCUSSION BELOW. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 79 46 84 45 79 / 0 0 0 10 0 TULIA 78 45 86 48 81 / 0 0 0 10 0 PLAINVIEW 78 47 84 50 82 / 0 0 0 10 0 LEVELLAND 81 48 90 51 84 / 0 0 0 10 0 LUBBOCK 80 51 91 54 83 / 0 0 0 10 0 DENVER CITY 80 49 91 53 84 / 0 0 0 10 0 BROWNFIELD 80 48 90 54 85 / 0 0 0 10 0 CHILDRESS 80 49 94 56 87 / 0 0 0 10 0 SPUR 79 49 91 55 87 / 0 0 0 10 0 ASPERMONT 80 51 94 58 88 / 0 0 0 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ025-026-031-032-036>038-042>044. FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 05/99/05
Hazardous weather outlook, Apr 5, 11:24 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1124 AM CDT TUE APR 5 2011 TXZ021>044-061630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1124 AM CDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT FIRE WEATHER ELEVATED FIRE DANGER ON THE CAPROCK...AND CRITICAL FIRE DANGER OVER THE ROLLING PLAINS...WILL CONTINUE TODAY AS GUSTY SOUTHWEST WINDS COMBINE WITH RELATIVE HUMIDITY LEVELS BELOW 10 PERCENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PROLONGED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH THE END OF THE WEEK AND INTO THE COMING WEEKEND AS A DISTURBANCE SWINGS BY THE AREA WEDNESDAY AND A STRONGER LOW PRESSURE SYSTEM APPROACHES FROM THE WEST COAST LATE IN THE WEEK. WINDS MAY INCREASE TO 30 MPH ON THURSDAY RESULTING IN AREAS OF BLOWING DUST MAINLY ON THE CAPROCK. SIMILAR WINDS ARE POSSIBLE FRIDAY INTO THE WEEKEND.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 10:45 AM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 17 hr |
| Apr 5, 10:45 AM CDT | Red Flag Warning | LUB | Childress, Cottle, Crosby, Dickens, Garza, Hall and 4 more | 8 hr |
| Apr 5, 3:29 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 12 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.